Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 21, 2016, 2:03 PM MST for 8 counties in New Mexico; El Paso County, Texas. It took effect at Feb 22, 2016, 11:00 AM MST. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 21, 2016, 2:03 PM MST (21:03 UTC)
- In effect from
- Feb 22, 2016, 11:00 AM MST
- Expired
- Feb 22, 2016, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 104 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 2:30 PM MST | NON-TSTM WND GST 69 | 25 E Engle, NM | A WHITE SANDS METEOROLOGIST REPORTED THE WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3364 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864 WWUS84 KEPZ 212103 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 203 PM MST SUN FEB 21 2016 ...DRY AND WINDY CONDITIONS FOR MONDAY... .AN UPPER DISTURBANCE MOVING ACROSS NEW MEXICO WILL SHIFT WINDS TO THE WEST-NORTHWEST TOMORROW AFTERNOON AND INCREASE TO 20 TO 30 MPH. AFTER A BRIEF MOISTURE SURGE TONIGHT...DEW POINTS WILL DROP RAPIDLY FROM WEST TO EAST RESULTING IN RELATIVE HUMIDITIES BELOW 15 PERCENT CREATING CRITICAL FIRE WEATHER CONDITIONS. NMZ110-111-221400- /O.UPG.KEPZ.FW.A.0003.160222T1800Z-160223T0200Z/ /O.NEW.KEPZ.FW.W.0004.160222T1800Z-160223T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 203 PM MST SUN FEB 21 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 110. FIRE WEATHER ZONE 111. FIRE WEATHER ZONE 112. * 20-FOOT WIND...WEST-NORTHWEST 20 TO 30 MPH * HUMIDITY...7 TO 15 PERCENT. * HIGHEST THREAT...IS LOCATED ALONG AND WEST OF THE CONTINENTAL DIVIDE...HOWEVER CRITICAL CONDITIONS ARE POSSIBLE FURTHER EAST BUT MAY ONLY BE FOR AN HOUR OR 2. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TXZ055-221400- /O.EXA.KEPZ.FW.A.0003.160222T1800Z-160223T0200Z/ TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY- 203 PM MST SUN FEB 21 2016 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 055... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 055. * 20-FOOT WIND...WEST-NORTHWEST 20 TO 30 MPH * HUMIDITY...8 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ112-221400- /O.CON.KEPZ.FW.A.0003.160222T1800Z-160223T0200Z/ NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ- 203 PM MST SUN FEB 21 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 112... * AFFECTED AREA...FIRE WEATHER ZONE 112. * 20-FOOT WIND...WEST-NORTHWEST 20 TO 30 MPH * HUMIDITY...8 TO 15 PERCENT. * HIGHEST THREAT...IS LOCATED ALONG CLOSER TO THE RIO GRANDE...BUT DEPENDING ON THE SPEED THE MOISTURE EXITS...CRITICAL CONDITIONS COULD DEVELOP ACROSS THE ENTIRE ZONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 26
1 follow-up statement
724 WWUS84 KEPZ 221350 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 650 AM MST MON FEB 22 2016 ...DRY AND WINDY CONDITIONS THIS AFTERNOON... .AN UPPER DISTURBANCE MOVING ACROSS NEW MEXICO WILL SHIFT WINDS TO THE WEST-NORTHWEST THIS AFTERNOON AT 20 TO 30 MPH. AFTER A BRIEF MOISTURE SURGE OVERNIGHT EAST OF THE DIVIDE...DEW POINTS WILL DROP RAPIDLY FROM WEST TO EAST RESULTING IN RELATIVE HUMIDITIES BELOW 15 PERCENT CREATING CRITICAL FIRE WEATHER CONDITIONS. NMZ112-TXZ055-230200- /O.UPG.KEPZ.FW.A.0003.160222T1800Z-160223T0200Z/ /O.EXA.KEPZ.FW.W.0004.160222T1800Z-160223T0200Z/ NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ-TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY- 650 AM MST MON FEB 22 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 055. * 20-FOOT WIND...WEST-NORTHWEST 20 TO 30 MPH * HUMIDITY...8 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NMZ110-111-230200- /O.CON.KEPZ.FW.W.0004.160222T1800Z-160223T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 650 AM MST MON FEB 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONE 110. FIRE WEATHER ZONE 111. FIRE WEATHER ZONE 112. * 20-FOOT WIND...WEST-NORTHWEST 20 TO 30 MPH * HUMIDITY...7 TO 15 PERCENT. * HIGHEST THREAT...IS LOCATED ALONG AND WEST OF THE RIO GRANDE. CRITICAL CONDITIONS WILL DEVELOP FURTHER EAST BUT MAY ONLY BE FOR AN HOUR OR 2. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 21, 3:20 AM MST, 10 hours 43 minutes earlier.
Area forecast discussion, Feb 21, 3:20 AM MST, 10 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 320 AM MST SUN FEB 21 2016 .SYNOPSIS... HIGH PRESSURE AND WESTERLY WINDS WILL BRING YET MORE WARM DRY WEATHER TO NEW MEXICO AND WEST TEXAS TODAY AND MONDAY WITH TEMPERATURES REMAINING WELL ABOVE NORMAL. AN UPPER DISTURBANCE WITH A COLD FRONT WILL PRODUCE BREEZY TO WINDY CONDITIONS TOMORROW AND TUESDAY ALONG WITH MUCH COOLER TEMPERATURES TUESDAY AND WEDNESDAY. WESTERLY WINDS WILL RESULT IN CONTINUED DRY AND A RETURN TO WARMER WEATHER TOWARD THE END OF THIS WEEK. && .DISCUSSION... SOUTHWEST WINDS ALOFT ASSOCIATED WITH SOUTHERLY BRANCH OF SPLIT FLOW CONTINUES TO TRANSPORT VERY MOIST AR ALOFT INTO SOUTHERN NEW MEXICO/WEST TEXAS THIS MORNING WITH EXTENSIVE HIGH CLOUD COVERAGE PERSISTING. HOWEVER FLOW SHOULD BECOME MORE WESTERLY LATER TODAY WITH DRIER AIR DIMINISHING THE CLOUD COVER IN THE AFTERNOON. IN ADDITION A COLD FRONT WILL APPROACH THE REGION FROM THE EAST TODAY AND MAY ACTUALLY PENETRATE INTO THE EASTERN PORTIONS OF THE CWA BY LATE AFTERNOON. ONLY EFFECT OF BOUNDARY SHOULD BE A WIND SHIFT AND VERY SLIGHT COOLING. TRANSITION BEGINS MONDAY AS A RATHER STRONG UPPER WAVE DIVES ACROSS THE CENTRAL AND SOUTHERN ROCKIES INTO THE HIGH PLAINS INDUCING SURFACE TROUGH FORMATION TO THE EAST. GRADIENTS AT LOW AND MID LEVELS INCREASE AND THIS WILL GENERATE BREEZY TO WINDY CONDITIONS TOMORROW AFTERNOON AND EVENING. LOW LEVEL WESTERLY FLOW WILL ALSO SUSTAIN INFLOW OF VERY WARM DRY AIR MASS WITH ANOTHER DAY OF WELL ABOVE NORMAL TEMPERATURES. WESTERLY FLOW WILL ALSO KEEP MOISTURE EAST OF THE AREA SO HAVE REMOVED MENTION OF PRECIP. RATHER STRONG COLD FRONT WILL PLUNGE SOUTHWARD THROUGH THE CWA MONDAY NIGHT AND EARLY TUESDAY MORNING WHILE CYCLOGENESIS CONTINUES TO THE EAST. THUS WINDY CONDITIONS WILL CONTINUE INTO TUESDAY MORNING WITH NORTH TO NORTHWEST WINDS ADVECTING MUCH COOLER CANADIAN AIR INTO THE REGION. CONSEQUENTLY TUESDAY HIGH TEMPERATURES WILL FALL 15 TO 20 DEGREES FROM PREVIOUS DAY. WINDS WILL DIMINISH LATER TUESDAY AFTERNOON BUT CONTINUED COLD AIR TRANSPORT INDICATES EVEN COOLER CONDITIONS WEDNESDAY WITH DAYTIME HIGHS AROUND 5 TO 10 DEGREES BELOW NORMAL. WINDS WILL GRADUALLY SHIFT TO THE WEST AGAIN AFTER WEDNESDAY RESULTING IN WARMER CONTINUED DRY WEATHER LATER PERIODS WITH TEMPERATURES AGAIN RISING ABOVE NORMAL. && .AVIATION...VALID 21/12Z-22/12Z. VFR CONDITIONS WITH WIDESPREAD AREAS OF CEILINGS ABOVE 10,000 FEET AGL THROUGH 18Z. SURFACE WIND SPEEDS GENERALLY FROM 5 TO 15 KT TODAY. && .FIRE WEATHER... HIGH PRESSURE AND WESTERLY WINDS WILL BRING YET MORE WARM DRY WEATHER TO NEW MEXICO AND WEST TEXAS TODAY AND MONDAY WITH TEMPERATURES REMAINING AROUND 10 TO 15 DEGREES ABOVE NORMAL. LOWEST HUMIDITY WILL BE AROUND 10 TO 20 PERCENT TODAY AND 5 TO 15 PERCENT MONDAY. AN UPPER DISTURBANCE WITH A COLD FRONT WILL PRODUCE BREEZY TO WINDY CONDITIONS TOMORROW AND TUESDAY ALONG WITH MUCH COOLER TEMPERATURES TUESDAY AND WEDNESDAY. WIND SPEEDS AROUND 20 TO 30 MPH ALONG WITH WARM DRY CONDITIONS COULD THEREFORE PRODUCE RED FLAG CONDITIONS MONDAY AFTERNOON AND EARLY EVENING. WESTERLY WINDS WILL RESULT IN CONTINUED DRY AND A RETURN TO WARMER WEATHER TOWARD THE END OF THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 80 49 79 46 / 0 0 0 0 SIERRA BLANCA 79 45 77 44 / 0 0 0 0 LAS CRUCES 78 44 79 41 / 0 0 0 0 ALAMOGORDO 78 45 77 44 / 0 0 0 0 CLOUDCROFT 56 33 55 29 / 0 0 0 0 TRUTH OR CONSEQUENCES 76 44 78 41 / 0 0 0 0 SILVER CITY 73 42 75 39 / 0 0 0 0 DEMING 79 42 80 38 / 0 0 0 0 LORDSBURG 77 39 80 35 / 0 0 0 0 WEST EL PASO METRO 80 51 79 48 / 0 0 0 0 DELL CITY 78 40 76 36 / 0 0 0 0 FORT HANCOCK 82 47 81 44 / 0 0 0 0 LOMA LINDA 77 46 76 44 / 0 0 0 0 FABENS 82 46 80 42 / 0 0 0 0 SANTA TERESA 79 46 78 43 / 0 0 0 0 WHITE SANDS HQ 79 49 79 47 / 0 0 0 0 JORNADA RANGE 78 39 79 37 / 0 0 0 0 HATCH 79 44 80 40 / 0 0 0 0 COLUMBUS 80 43 80 39 / 0 0 0 0 OROGRANDE 79 51 78 49 / 0 0 0 0 MAYHILL 65 40 66 39 / 0 0 0 0 MESCALERO 65 35 66 32 / 0 0 0 0 TIMBERON 65 40 65 38 / 0 0 0 0 WINSTON 70 39 72 36 / 0 0 0 0 HILLSBORO 76 42 78 39 / 0 0 0 0 SPACEPORT 78 44 78 41 / 0 0 0 0 LAKE ROBERTS 73 30 75 27 / 0 0 0 0 HURLEY 75 40 77 37 / 0 0 0 0 CLIFF 77 31 80 28 / 0 0 0 0 MULE CREEK 77 28 80 26 / 0 0 0 0 FAYWOOD 76 42 77 39 / 0 0 0 0 ANIMAS 80 41 82 37 / 0 0 0 0 HACHITA 80 39 82 36 / 0 0 0 0 ANTELOPE WELLS 79 41 79 37 / 0 0 0 0 CLOVERDALE 77 41 79 37 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, Feb 21, 4:45 AM MST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 445 AM MST SUN FEB 21 2016 NMZ401>417-TXZ418>424-221315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 445 AM MST SUN FEB 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY MONDAY AFTERNOON...MONDAY NIGHT AND TUESDAY MORNING WITH WINDS GUSTING FROM 40 TO 50 MPH. ISOLATED AREAS OF BLOWING DUST MONDAY AFTERNOON WITH VISIBILITIES AS LOW AS 1 MILE OVER SEVERAL DUST PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:00 AM MST | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.